ANTIBIOTICS may stop contraceptive pills working properly, experts say.
They looked at data on “Yellow Card” reports, that log drug side-effects.
The Oxford University scientists found of 74,623 women who were on antibiotics, 46 reported unwanted pregnancies.
That was higher than for women taking other types of medicines.
The report said: "This evidence suggests there is an interaction of antibacterial drugs with hormonal contraceptives, which can potentially impair the effectiveness of the contraceptives.
“Women taking hormonal contraceptives should be advised to take extra precautions.”
Most birth pills already carry warnings about taking other drugs such as antibiotics.
Stephen Evans, a professor at the London School of Hygiene & Tropical Medicine, said: "It seems likely that the patient leaflets are not read, and it is possible that some prescribers do not mention the problem, or that patients forget they were told."
GOT a story? RING The Sun on 0207 782 4104 or WHATSAPP on 07423720250 or EMAIL [email protected]
Source: Read Full Article